| Catalog Number |
Y415H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported a patient underwent an unknown small intestine procedure on an unknown date and suture was used.Needle separated from suture during tissue passage.Surgery completed as planned with new suture.No harm to patient.
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 02/20/2019.An empty labeled winding former, a detached needle and a suture piece of product code y415, lot mcm263 were returned for analysis.During the visual inspection of detached needle, the swage and attachment area were noted to be as expected.The barrel hole was examined under 20x magnification and remnant suture was noted and the suture end is severely cut (damaged), resulting in a clip off defect.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to the sample conditions, the assignable cause is a clip off defect, this defect is caused by excessive pressure on the suture during swaging of the needle and consequently breaking.